Noncentral Wishart matrices, asymptotic normality of vec and smooth statistics

Research output: Contribution to journalArticlepeer-review


Wishart matrices play an important role in normal multivariate statistical analysis. In this work, we present an approach that has been already used for normal vectors and is now applied to noncentral Wishart matrices. We show that, under general conditions, the vec of the Wishart matrix and a large class of its statistics have asymptotic normal distributions when the norm of the noncentrality parameter diverges ∞. These statistics are called smooth and are given by functions whose component functions have continuous second-order partial derivatives in a neighbourhood of a ‘pivot’ point. Moreover, we derive the application domain of the asymptotic normal distributions for the vec of the Wishart matrix and its smooth statistics. Thus we have an attraction to the normal model, for the increasing predominance of noncentrality and not for increasing sample sizes. A simulation study shows that the threshold for the use of asymptotic normal distributions is quite acceptable.
Original languageEnglish
Pages (from-to)261-281
Number of pages21
Issue number2
Publication statusPublished - 2023


  • Limit normality
  • noncentral Wishart distributions
  • smooth statistics


Dive into the research topics of 'Noncentral Wishart matrices, asymptotic normality of vec and smooth statistics'. Together they form a unique fingerprint.

Cite this